Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 10, 2015, 10:56 AM EST for Erie County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2015, 10:56 AM EST (15:56 UTC)
- Expired
- Jan 10, 2015, 11:45 AM EST
- In force
- 49 min
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 5 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387
WWUS81 KBUF 101556
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 AM EST SAT JAN 10 2015
NYZ001-010-011-085-101645-
ERIE NY-GENESEE NY-NIAGARA NY-
1056 AM EST SAT JAN 10 2015
...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL LIFT NORTHWARD
INTO THE BUFFALO METRO AREA LATE THIS MORNING...
* AT 1039 AM EST...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW
CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3 INCHES PER
HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS WILL LIFT
NORTHWARD ACROSS THE BUFFALO METRO AREA THROUGH 12 PM. THIS LAKE
EFFECT SNOW BAND WAS LOCATED OVER SLOAN...CHEEKTOWAGA...LANCASTER
AND WILL IMPACT BUFFALO...KENMORE...WILLIAMSVILLE AND CLARENCE AS
IT LIFTS NORTHWARD.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
BUFFALO...
WEST SENECA...
KENMORE...
SLOAN...
CHEEKTOWAGA...
WILLIAMSVILLE...
DEPEW...
AMHERST...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 56.
* ADDITIONALLY...WINDS OF 15 TO 25 MPH...AND SNOWFALL WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4313 7851 4291 7838 4277 7887 4279 7886
4282 7888 4284 7887 4287 7890 4295 7893
4295 7895 4296 7896
$$
REYNOLDSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 10, 10:34 AM EST, 22 minutes earlier.
Area forecast discussion, Jan 10, 10:34 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1034 AM EST SAT JAN 10 2015
.SYNOPSIS...
LAKE SNOWS WILL WEAKEN SOME TODAY BUT STILL CONTINUE EAST OF THE
LAKES BEFORE TAPERING OFF TONIGHT. HIGH PRESSURE WILL THEN BUILD
INTO THE REGION FOR THE END OF THE WEEKEND WITH DRY WEATHER AND
MORE SEASONABLE TEMPERATURES FOR SUNDAY. WEAK LOW PRESSURE WILL
BRING SOME LIGHT SNOW SUNDAY NIGHT AND MONDAY...WHICH WILL BE
FOLLOWED BY A PERIOD OF FAIR AND SEASONABLE WEATHER MID- WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LAKE EFFECT SNOW CONTINUES TO BE THE MAIN FORECAST CONCERN. A
SUBTLE BUT SIGNIFICANT SHORTWAVE MOVING EAST OF THE REGION EARLY
THIS MORNING HAS DISRUPTED LAKE EFFECT BANDS TO SOME EXTENT AND
THIS WILL HAVE AN IMPACT ON SOUNDINGS AND MOISTURE FOR TODAY.
OFF LAKE ERIE...THE WIND SHIFT AND DRIER AIR BEHIND THE SHORTWAVE
WEAKENED THE BAND CONSIDERABLY DURING THE EARLY MORNING HOURS.
NAM BUFKIT SOUNDINGS SHOWED EQUILIBRIUM LEVELS LOWERING TO 6K
FEET BEHIND THE SHORTWAVE. THE BIG FORECAST QUESTION IS TO WHAT
EXTENT THE BAND WILL BE ABLE TO REDEVELOP TODAY. AT 600 AM THE
BAND HAS SHOWN SOME SIGNS OF REDEVELOPING...BUT THE BAND REMAINS
WEAKER AND NARROWER THAN YESTERDAY. WIND SHEAR HAS INCREASED
BEHIND THE SHORTWAVE BUT THERE STILL SIGNIFICANT LAKE INDUCED
CAPE BENEATH THE EQUILIBRIUM LAYER. ALL OF THIS SENDS A BIT OF A
MIXED SIGNAL...BUT DO SUSPECT THE BAND TO PRODUCE SNOWFALL RATES
OF 1 TO 2 INCHES AN HOUR THROUGH THIS MORNING. CLE RADAR CONTINUES
TO SHOW A NORTHWARD SHIFT...WHICH SUPPORTS MODEL GUIDANCE IN
LIFTING THE BAND NORTH THIS MORNING. THE BAND SHOULD WEAKEN AS IT
MOVES INTO DOWNTOWN BUFFALO EARLY AFTERNOON...DUE TO INCREASING
SHEAR AND LOWERING EQUILIBRIUM LEVELS. THIS REMAINS A TRICKY
FORECAST GIVEN THE INSTABILITY BENEATH THE SHEARED LAYER. BASED ON
THE NORTHWARD MOVEMENT OF THE BAND...HAVE DROPPED
CATTARAUGUS/CHAUTAUQUA COUNTIES FROM THE WARNING...AND REPLACED THE
WARNING WITH A LAKE EFFECT ADVISORY FOR WYOMING COUNTY WHERE RADAR
RETURNS SHOW A LIMITED INLAND EXTENT OF THE BAND DUE TO DRY
UPSTREAM AIR.
OFF LAKE ONTARIO...A STRONG LAKE EFFECT BAND REMAINS IN PLACE AT 600
AM. THIS BAND HAS NARROWED IN THE WAKE OF A SHORTWAVE...BUT STILL
MAINTAINED A STRONG SINGULAR BAND STRUCTURE. BUFKIT SHOWS
EQUILIBRIUM LEVELS OF AROUND 8K FEET BEHIND THE SHORTWAVE...WITH A
BETTER ALIGNED FLOW AND DEEPER MOISTURE. BEST LIFT ALSO CONTINUES
TO LINE UP WELL WITH A FAVORABLE DENDRITIC SNOW GROWTH ZONE. THIS
SHOULD ALLOW THE LAKE EFFECT BAND TO MAINTAIN SNOWFALL RATES OF 2
TO 3 INCHES AN HOUR FOR MOST OF THE DAY. THE BAND SHOULD CONTINUE
TO FOCUS JUST SOUTH OF WATERTOWN ON NORTHERN PORTIONS OF THE TUG
HILL THIS MORNING...BUT WILL LIFT NORTH INTO THE CITY THIS
AFTERNOON. FOR NOW HAVE KEPT THE WARNING UP FOR OSWEGO COUNTY WITH
THE HEAVY LAKE EFFECT BAND CLIPPING FAR NORTHERN PORTIONS OF THAT
COUNTY. THIS MAY BE ABLE TO BE DROPPED EARLY FOR OSWEGO COUNTY
ONCE THE BAND LIFTS NORTHWARD. THE BAND SHOULD MAINTAIN DESPITE
SOME INCREASE IN SHEAR THIS EVENING...AND LAKE EFFECT WARNINGS MAY
NEED TO BE REPLACED WITH ADVISORIES FOR JEFFERSON COUNTY TONIGHT.
EXPECT AN ADDITIONAL 8 TO 16 INCHES IN MOST PERSISTENT
SNOWS. STORM TOTALS ARE LIKELY TO TOP 4 FEET ON THE TUG HILL IN
SOUTHERN PORTIONS OF JEFFERSON COUNTY.
IN ADDITION TO THE LAKE SNOWS...THERE WILL BE BITTERLY COLD WIND
CHILLS OF 15 TO 20 BELOW ACROSS WESTERN PORTIONS OF THE CWA THROUGH
THIS MORNING. WARMER AIR ALOFT WILL CONTINUE TO MOVE IN TONIGHT FROM
SW-NE. THIS WILL BRING GENERAL CLOUDS AND PERHAPS A FLURRY BUT ALSO
FINALLY BRING AN END TO THE LAKE EFFECT SNOW.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUNDAY AN AREA OF HIGH PRESSURE WILL BE ANCHORED OVER THE SOUTHEAST
STATES...WITH SOUTHERLY FLOW ACROSS THE EASTERN GREAT LAKES REGION.
THIS FLOW WILL TAKE MORNING LAKE EFFECT SNOW SHOWERS OVER THE FAR
NORTHERN PORTIONS OF THE NORTH COUNTRY AND PUSH THEM INTO
CANADA...LEAVING OUR REGION DRY. A FEW BREAKS OF SUNSHINE IN THE
CLOUDS WILL AID IN AFTERNOON TEMPERATURES CLIMBING INTO THE MID TO
UPPER 20S.
LATER SUNDAY AND SUNDAY EVENING MOISTURE POOLING IN AN INVERTED
SURFACE TROUGH OVER THE LOWER MISSISSIPPI VALLEY WILL RISE
ISENTROPICALLY ACROSS THE OHIO VALLEY AND NORTHEAST...WITH A LIGHT
GENERAL SNOWFALL. SNOWFALL ACCUMULATIONS WILL BE LIGHT...WITH ONE TO
THREE INCHES FOR MUCH OF THE REGION...AND SLIGHTLY HIGHER TOTALS
ACROSS HIGHER ELEVATIONS OF SW NYS AND EAST OF LAKE ONTARIO WHERE
OROGRAPHIC UPLIFT SQUEEZES OUT AN EXTRA INCH OR SO OF SNOWFALL.
A COLD FRONT WILL THEN SWEEP ACROSS THE REGION MONDAY...PUSHED
EASTWARD BY A SHARP UPPER LEVEL SHORTWAVE. MOISTURE WILL LINGER
THROUGH THE DAY AND THIS WILL BRING OCCASIONAL SNOW SHOWERS...AGAIN
MAINLY ACROSS HIGHER ELEVATIONS. AS WINDS VEER AROUND TO NORTHERLY
BEHIND THIS COLD FRONT...A LIGHT NORTHERLY FLOW ACROSS LAKE ONTARIO
WILL LIKELY KEEP MULTI BANDED LIGHT LAKE EFFECT SNOW SHOWERS ALONG
THE SOUTHERN LAKE ONTARIO SHORELINE THROUGH MONDAY NIGHT.
A SHALLOW...BUT COLD AIRMASS FOLLOWING THIS COLD FRONT WILL BEGIN TO
LOWER AIR TEMPERATURES MONDAY AFTERNOON...AND THEN SEND TEMPERATURES
DOWN INTO THE SINGLE DIGITS MONDAY EVENING AND OVERNIGHT. ACROSS
INTERIOR SW NYS AND THE NORTH COUNTRY BELOW ZERO READINGS ARE
LIKELY...WITH POTENTIALLY NEGATIVE TEENS IN THE NORTH COUNTRY WITH
GOOD RADIATIONAL COOLING EFFECTS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
SHALLOW COLD AIR MASS WILL SETTLE ACROSS THE REGION TUESDAY BEHIND
THE MONDAY NIGHT SHORTWAVE PASSAGE...WITH A SURFACE HIGH PRESSURE
CENTERED OVER UPSTATE NEW YORK BY TUESDAY AFTERNOON AND EVENING.
HAVE LOWERED TEMPERATURES CONSIDERABLY FOR TUESDAY / TUESDAY NIGHT
WITH THIS FORECAST UPDATE. HIGH TEMPERATURES ON TUESDAY MAY STRUGGLE
TO GET OUT OF THE SINGLE DIGITS...AND LOWS TEMPERATURES TUESDAY
NIGHT IN THE NORTH COUNTRY WILL LIKELY DIP INTO THE TEENS BELOW
ZERO. THIS CONSIDERABLE COOL DOWN ON TUESDAY WILL THANKFULLY BE
SHORT LIVED...AS HIGH TEMPERATURES CLIMB BACK TO AROUND THE FREEZING
MARK BY THE END OF THE WEEK. FROM TUESDAY ON...THE WEATHER WILL BE
FAIRLY QUIET WITH NOT MUCH TO SPEAK OF IN TERMS OF PRECIPITATION
CHANCES...AS BENIGN FLOW AND DRIER AIR REMAIN IN PLACE.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
OUTSIDE OF LAKE EFFECT SNOW...EXPECT VFR CONDITIONS THROUGH THE
PERIOD. LAKE EFFECT BANDS OFF LAKE ERIE WILL MOVE NORTHWARD AND
BRING A PERIOD OF IFR OR LOWER CONDITIONS TO THE KBUF AIRFIELD
BETWEEN 17Z AND 21Z. THIS BAND SHOULD DISSIPATE THIS
EVENING...WITH VFR CONDITIONS OVERNIGHT AT BUF/IAG/ROC/JHW.
A STRONGER BAND OF LAKE SNOW WILL IMPACT THE KART AIRFIELD THROUGH
THIS AFTERNOON. EXPECT MODERATE TO HEAVY SNOW IN THE LAKE EFFECT
BAND WITH VSBY 1/2SM OR LESS. CONDITIONS WILL IMPROVE LATE TONIGHT
AS THE BAND FINALLY WEAKENS AND LIFTS NORTH OF WATERTOWN.
OUTLOOK...
SUNDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LAKE
ONTARIO AND LOCAL MVFR.
MONDAY...MVFR WITH A CHANCE OF SNOW.
TUESDAY AND WEDNESDAY...VFR.
&&
.MARINE...
WINDS ON THE LAKES WILL VARY TODAY DUE WITH CONVERGENT BANDS
EXPECTED DOWN EACH LAKE. STRONGEST WINDS SHOULD BE FROM THE WNW
AND LOCATED ACROSS NORTHERN (MAINLY CANADIAN) WATERS...WITH A
WEAKER SW FLOW SOUTH OF THE LAKE CONVERGENCE. THE BRISK FLOW WILL
DIMINISHING TONIGHT AND SUNDAY. LIGHTER WINDS SHOULD RESULT IN A BIT LESS
WAVE ACTION AND FREEZING SPRAY. LOOKING AHEAD...SEE A RELATIVELY
QUIET PERIOD FOR THE WEEK...WITH HIGH PRESSURE INFLUENCING OUR
WEATHER MID-WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST THIS EVENING FOR
NYZ007-008-085.
LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST THIS EVENING FOR
NYZ010-012.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LOZ030.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR LOZ042.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...CHURCH
AVIATION...APFFEL/TMA
MARINE...APFFEL/THOMASHazardous weather outlook, Jan 10, 10:18 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1018 AM EST SAT JAN 10 2015 NYZ007-008-085-111530- JEFFERSON-LEWIS-SOUTHERN ERIE- 1018 AM EST SAT JAN 10 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-011-013-014-019>021-111530- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 1018 AM EST SAT JAN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-012-111530- NORTHERN ERIE-WYOMING- 1018 AM EST SAT JAN 10 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-111530- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1018 AM EST SAT JAN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 10, 6:59 AM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 659 AM EST SAT JAN 10 2015 NYZ007-008-101500- JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 659 AM EST SAT JAN 10 2015 ...INTENSE LAKE EFFECT SNOW THIS MORNING... AT 700 AM A BAND OF INTENSE LAKE EFFECT SNOW CONTINUES ACROSS THE NORTH COUNTRY. THE NORTHERN EDGE OF THIS SNOW BAND IS FROM NEAR STONY POINT...NORTHERN ADAMS CENTER...TO CARTHAGE. ON THE SOUTH SIDE THE SNOW BAND WAS ALONG THE SOUTHERN JEFFERSON COUNTY BORDER TO WORTH...BARNES CORNERS AND NORTHERN LOWVILLE. WITHIN THE SNOW BAND EXPECT SNOWFALL RATES UP TO 4 INCHES PER HOUR...NEAR ZERO VISIBILITIES AND DEEP SNOW COVERED ROADS. THIS WILL MAKE TRAVEL EXTREMELY DIFFICULT AND NEARLY IMPOSSIBLE THROUGH THE SNOW BAND. AS THE SNOW BAND PUSHES ACROSS THE BLACK RIVER VALLEY OF LEWIS COUNTY AND TOWARDS THE NORTHERN PORTION OF LEWIS...THE SNOW BAND RAPIDLY WEAKENS WITH MUCH LIGHTER SNOWFALL RATES. GUSTY WESTERLY WINDS WILL CREATE BLOWING AND DRIFTING OF SNOW THIS MORNING...WHILE ALSO PRODUCING WIND CHILL VALUES AROUND ZERO. EXPECT THIS SNOW BAND TO SLOWLY LIFT NORTHWARD THROUGH THE MORNING HOURS. THOMAS
Special weather statement, Jan 10, 10:56 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 AM EST SAT JAN 10 2015
NYZ001-010-011-085-101645-
ERIE NY-GENESEE NY-NIAGARA NY-
1056 AM EST SAT JAN 10 2015
...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL LIFT NORTHWARD
INTO THE BUFFALO METRO AREA LATE THIS MORNING...
* AT 1039 AM EST...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW
CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3 INCHES PER
HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS WILL LIFT
NORTHWARD ACROSS THE BUFFALO METRO AREA THROUGH 12 PM. THIS LAKE
EFFECT SNOW BAND WAS LOCATED OVER SLOAN...CHEEKTOWAGA...LANCASTER
AND WILL IMPACT BUFFALO...KENMORE...WILLIAMSVILLE AND CLARENCE AS
IT LIFTS NORTHWARD.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
BUFFALO...
WEST SENECA...
KENMORE...
SLOAN...
CHEEKTOWAGA...
WILLIAMSVILLE...
DEPEW...
AMHERST...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 56.
* ADDITIONALLY...WINDS OF 15 TO 25 MPH...AND SNOWFALL WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4313 7851 4291 7838 4277 7887 4279 7886
4282 7888 4284 7887 4287 7890 4295 7893
4295 7895 4296 7896
REYNOLDSThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:41 PM EST | Special Weather Statement | BUF | Erie, Wyoming | 94 min |
| Jan 9, 7:46 PM EST | Special Weather Statement | BUF | Lewis | 89 min |
| Jan 9, 9:28 PM EST | Special Weather Statement | BUF | Erie | 92 min |
| Jan 9, 9:46 PM EST | Special Weather Statement | BUF | Lewis | 74 min |
| Jan 9, 11:00 PM EST | Special Weather Statement | BUF | Lewis | 90 min |
| Jan 9, 11:04 PM EST | Special Weather Statement | BUF | Erie, Wyoming | 86 min |
| Jan 10, 12:25 AM EST | Special Weather Statement | BUF | Erie, Wyoming | 80 min |
| Jan 10, 3:39 AM EST | Lake Effect Snow Advisory | BUF | Erie, Wyoming | 14 hr |
| Jan 10, 12:07 PM EST | Special Weather Statement | BUF | Erie | 53 min |
| Jan 10, 1:04 PM EST | Special Weather Statement | BUF | Erie | 56 min |
| Jan 10, 2:11 PM EST | Special Weather Statement | BUF | Niagara | 79 min |
| Jan 10, 2:40 PM EST | Special Weather Statement | BUF | Niagara | 50 min |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.